MAUDE Adverse Event Report: SYNTHES RARON 3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 19 HOLES/RIGHT; APPLIANCE, FIXATION, NAIL

SYNTHES RARON 3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 19 HOLES/RIGHT; APPLIANCE, FIXATION, NAIL
Model Number 241.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(therapy date): unknown date in (b)(6) 2016.Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing date: april 20, 2009.Manufacturing location: (b)(4).Business group: trauma.Device part 241.454, lot 3139420 is a batch number controlled product; therefore no service history record review is possible.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The conclusion of the dhr review is that the final products manufactured in the production processes relevant to the device in the current complaint met inspection requirements, certification test values, and acceptance criteria.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2017 due to a non-union and pain.X-ray taken at a prior date showed one (1) previously implanted plate was broken and a revision surgery was scheduled to replace the plate.Radiology imaging was taken on (b)(6) 2017 for documentation and confirmed the broken plate.The initial surgery was in (b)(6) 2016.One (1) new plate and screw(s) were implanted.The revision surgery was successful and the patient is stable.There was no surgical delay.Concomitant devices reported: screws.This is report 1 of 1 for (b)(4).

Brand Name
3.5MM LCP® ANTEROLATERAL DISTAL TIBIA PL 19 HOLES/RIGHT
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6803859
Report Number3006126083-2017-10034
Device Sequence Number1722888
Product Code KTT
UDI-Device Identifier10886982167279
UDI-Public(01)10886982167279(10)3139420
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.454
Device Catalogue Number241.454
Device Lot Number3139420
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Initial Report FDA Received Date08/18/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN QUANTITY OF UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR